Medication Monitor



SORT BY:      Most Recent      Most Viewed     
List-View      Table-View
Generic Name (Trade Name—Company)
Notes
  • June 4, 2011

    Hundreds of drug products repackaged for hospital inpatients by Aidapak Services have been recalled because of the possibility of contamination of nonpenicillin products with beta-lactam antibiotics, FDA said. A 317-page PDF lists the affected products and lots. These include all repackaged products from this company.

    Patients with hypersensitivities to penicllins or cephalosporins are at risk of reactions if exposed to cross-contaminated products.

  • June 2, 2011

    The results of FDA’s comprehensive trial-level meta-analysis of data from 31 trials involving approximately 156,000 patients showed that patients taking an ARB did not have an increased risk of cancer, compared with those on non-ARB therapy. FDA found no evidence of an association between ARBs and cancer-related death, breast cancer, lung cancer, or prostate cancer. In July 2010, FDA stated that it would conduct this review after a published meta-analysis of 5 randomized clinical trials reported a small but statistically significant increase in the risk of cancer in patients taking ARBs.

     

  • May 31, 2011

    A safety communication released by FDA highlighted data from two recently published studies that reported a two- to three-fold greater risk of venous thromboembolic events in women taking oral contraceptives containing drospirenone as compared with those taking contraceptive therapy containing levonorgestrel. FDA noted that previous data have had conflicting results, with other studies not reporting any difference in the venous thromboembolic risk between drospirenone-containing products and products containing levonorgestrel or other progestins. The agency is reviewing these and other data and will communicate any new safety information as it becomes available.

     

  • May 1, 2011

    Two lots of Topamax 100 mg tablets (0KG110 and 0LG222) have been voluntarily recalled by Ortho-McNeil Janssen after a small number of patients reported an uncharacteristic odor thought to be caused by trace amounts of TBA (2, 4, 6 tribromoanisole), a byproduct of a chemical preservative sometimes applied to wood where products are transported and stored. Although TBA is considered to be nontoxic, it can generate an offensive odor and some patients reported temporary gastrointestinal symptoms.

  • May 1, 2011

    A lot of 1,000-count bottles of Coumadin 5 mg tablets (9H49374A) have been voluntarily recalled because the tablets may be a higher potency than expected, FDA said. Testing of a single tablet from a returned bottle of Coumadin showed that it was more potent than it should have been.

Pages